Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Centered $L_2$-discrepancy of random sampling and Latin hypercube design, and construction of uniform designs


Authors: Kai-Tai Fang, Chang-Xing Ma and Peter Winker
Journal: Math. Comp. 71 (2002), 275-296
MSC (2000): Primary 68U07; Secondary 65D17, 62K99
Published electronically: October 16, 2000
MathSciNet review: 1863000
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

In this paper properties and construction of designs under a centered version of the $L_2$-discrepancy are analyzed. The theoretic expectation and variance of this discrepancy are derived for random designs and Latin hypercube designs. The expectation and variance of Latin hypercube designs are significantly lower than that of random designs. While in dimension one the unique uniform design is also a set of equidistant points, low-discrepancy designs in higher dimension have to be generated by explicit optimization. Optimization is performed using the threshold accepting heuristic which produces low discrepancy designs compared to theoretic expectation and variance.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 68U07, 65D17, 62K99

Retrieve articles in all journals with MSC (2000): 68U07, 65D17, 62K99


Additional Information

Kai-Tai Fang
Affiliation: Department of Mathematics, Hong Kong Baptist University, Kowloon Tong, Hong Kong; and Chinese Academy of Sciences, Beijing, China
Email: ktfang@math.hkbu.edu.hk

Chang-Xing Ma
Affiliation: Department of Statistics, Nankai University, Tianjin, China
Email: cxma@nankai.edu.cn

Peter Winker
Affiliation: Department of Economics, University of Mannheim, 68131 Mannheim, Germany
Email: Peter.Winker@vwl.uni-mannheim.de

DOI: http://dx.doi.org/10.1090/S0025-5718-00-01281-3
PII: S 0025-5718(00)01281-3
Keywords: Uniform design, Latin hypercube design, threshold accepting heuristic, quasi-Monte Carlo methods
Received by editor(s): July 20, 1999
Received by editor(s) in revised form: February 25, 2000
Published electronically: October 16, 2000
Additional Notes: This work was partially supported by a Hong Kong RGC-grant and SRCC of Hong Kong Baptist University.
Article copyright: © Copyright 2000 American Mathematical Society